While the Kratom seems a less risky diet supplement, there are dangerous health effects that could emerge if you take it in excess. Most people and especially Kratom users believe the herb is harmless, but recent research shows that Kratom is a dangerous herb that can have adverse effects on its users. During post mortem examinations of 91 Kratom-related deaths, the team of US disease control and prevention found that significant traces of Kratom was present in the bodies.
Most Kratom herb manufacturers source it from Southeast Asia and parts of Africa. The herb I use in the treatment of illnesses such as muscle pains, coughing, diarrhea, and intestinal problems.
Kratom Overdose: Overview
Kratom is one of the herbs DEA’s black list due to its adverse health effects when taken in excess. Also, considering the ever-increasing number of Kratom fatalities in the US, the government is considering declaring the herb as illegal.
- According to a Reddit report, the use of Kratom is ever-growing in the US and has captured the attention of the US Food and Drug Administration (FDA) and Drug Enforcement Administration (DEA). In 2018, the FDA released a report basing on the findings that Kratom has opioid properties and a higher potential of abuse. Also, the FDA reports that the herb cannot be used for medical purposes.
- Besides the awareness reports by FDA, the organization is also taking proper care to prevent the importation of Kratom into the US. However, Kratom is still legal in the US now, and you can buy them from tobacco and vape shops. You can as well buy Kratom from gas stations, online marketplaces, and convenience stores. Despite Kratom being legal in the US, most states have banned the sale or use of the herb in their localities.
- Of late, Kratom is also gaining massive attention as a natural herb from treating pain. Most also see the herb as the best alternative to medications for managing the opioid withdrawal symptoms. Advocates of the Kratom mention its health benefits as the main selling point. But health experts warn users of higher possibility of addiction and abuse if they use the medication in large quantities
According to the National Institute on Drug Abuse, there is no reputable evidence that proves that Kratom is safe for human use nor in managing opioid withdrawal symptoms. The institute also advises consumers to rely on practical data as compared to theories. The FDA has several timed issues warnings to consumers that the herb causes deaths in human beings.
Side Effects of Kratom
Side Effects of Kratom
- Loss of appetite/anorexia
- Dry mouth
- Increased urination
- Liver toxicity
Basing on statistics from the FDA, there are a few numbers of cases where consumers overdose by using pure Kratom. Though many deaths linked to the use of Kratom, the most dangerous Kratom is the adulterated Kratom. An adulterated Kratom is a type of Kratom that contains other substances. It’s not a pure form but may look similar to pure Kratom such that users may confuse the two.
- Users can access Kratom in different forms, i.e., tablets, liquids, and gyms; besides, users can quickly get the herb from online sellers. The downside is most users are unaware of what exactly they are purchasing, which poses many risks. First, the identity, quantity, and purity levels of Kratom are different hence possess considerable dangers to its users. For starters, there have been several deaths that directly link to the use of adulterated Kratom.
- The fact that Kratom is unregulated also poses a new threat to its safety. Therefore, industries making the herb may not adhere to quality assurances or controls. Most cannot even assure users of high purity; hence, users could get substandard herbs. The use of Kratom with other herbs is standard with any reports of the herb being mixed hydrocodone.
Users who take alcohol and other drugs are also at higher risk of getting severe body damage or death from Kratom. For example, drugs like opioids, gabapentin, and benzodiazepines are dangerous when taken with Kratom. Kratom has both sedative and stimulant effects that make it unpredictable when you mix it with other drugs.
Kratom Normal Dose vs. Overdose
With a regular dose of Kratom, you’ll less likely experience side effects. However, just like any other drug, it’s possible to overdose with Kratom. The study on the specific impacts of Kratom has not materialized though you’ll find information on case reports. The symptoms of overdose range from severe to dangerous when you take much of Kratom. They include:
- Elevated blood pressure
The danger of overdose is real, considering that there is no standard dosage for Kratom. However, it is best to start by taking a few grams and observing how your body reacts. If the body responds well, then you can gradually raise the dosage. But from many analysis, smaller doses has stimulant effects, and the medium dosage has strong euphoric and sedative effects. On the other hand, higher doses produce delusions and hallucinations. Any dosage more elevated than the higher dosage is an overdose.
Is Kratom safe for the public?
When it comes to safety to the use of Kratom, then the debate rages between different divides. Some support the use of Kratom, highlighting its medical benefits in treating opioid dependence and addiction. Also, it is useful for managing pain, alcohol cravings, and posttraumatic stress disorder. However, the substantial evidence that supports the role of Kratom in these illnesses still lacks; hence, Kratom remains a risky herb.
- For example, data from the US poison control centers shows that there were 660 calls made in five years that relate to Kratom. Out of the 660, 50 of the calls were people who needed medical assistance due to life-threatening signs and symptoms of Kratom poisoning.
- According to the FDA, the main danger with Kratom is the lack of enough information on the herb. Even so, the FDA has promised to conduct more intensive research on Kratom to ascertain its benefits and drawbacks. But before the results are out, it’s essential to avoid the use of Kratom as the industry is still unregulated.
First Aid Tips for Kratom Overdose
- If you know a person suffering from Kratom overdose, try to stop them from taking more Kratom. Also, call 911 for medical assistance.
- Check their breathing to ascertain they are okay. If not, administer CPR if you know how to do so. Otherwise, roll him to his side and tilt their head backward
- Help the person to stay away from dangerous objects such as sharp meals
- If the person is having multiple seizures, then your main goal is to help them avoid being hurt. Turn him to his sides and stay with him until help arrives.
Kratom’s popularity in the treatment of opioid withdrawal symptoms and managing pain is widespread. However, it’s vital to first do enough research on Kratom before using it. That way, you’ll be much safer.